Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Huge change in cd4, treatment still warranted?
Feb 9, 2008

I was diagnosed HIV+ in October 2007. My first labs, Nov 2007, showed cd4 of 480 / 26% and viral load of 3990. My immunologist wanted me to start treatment early and, after lots of research and one posting here, I was inclined to agree with him. My second labs, Jan 2008, show cd4 of 920 / 21% , viral load of 2270, wild type virus with no resistant mutations. My doctor is still leaning toward treaatment. With Atripla now instead of a Truvada/boosted PI regimen, although I have not started any treatment yet.

He initially thought I may have been infected for 3-5 years, but thinks now that this might be a recent infection. I'm neg for all other STDs and neg HEP. I've started vaccination series for HEP A & B. I have not seen any posts here where cd4 counts vary so much or so quickly. If this were you, would you wait for another set of labs or start the treatment?

John

Response from Dr. Wohl

I would wait. Your CD4 cell count is high and your viral load is low. The change in your counts from November to January are not necessarily an indication of recent infection as your CD4% actually dropped and the viral load was essentially the same. The absolute cell count can vary quite a bit, especially at high counts.

There is no indication for HIV treatment now unless you have major symptoms due to the virus. Any attempt to treat you now should be considered outside the box. Were you to have a significant and sustained decline in your CD4 (by % and absolute) then we could talk meds.

DW



Previous
Resistance problem
Next
Bleed during intercourse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement